Alert archive / Louisiana / Wind Advisories in 2015

Wind Advisory 4, NWS New Orleans, LA

February 16, 2015Saint Bernard Parish, Saint John the Baptist Parish, Louisiana

NWS New Orleans, LA issued this wind advisory at Feb 16, 2015, 3:46 AM CST for Saint Bernard Parish, Saint John the Baptist Parish, Louisiana. It took effect at Feb 16, 2015, 12:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2015, 3:46 AM CST (09:46 UTC)
In effect from
Feb 16, 2015, 12:00 PM CST
Expired
Feb 17, 2015, 6:00 AM CST
In force
18 hr
Issued by
NWS New Orleans, LA

Counties Saint Bernard Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2015-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2015-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WWUS74 KLIX 160946
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 AM CST MON FEB 16 2015

...GUSTY WINDS TO DEVELOP LATER TODAY...

.LOW PRESSURE DEVELOPING OVER NORTHWESTERN TEXAS WILL MOVE ACROSS
THE ARKLATEX AND THROUGH THE LOWER MISSISSIPPI VALLEY TODAY. THIS
IS TIGHTENING THE PRESSURE GRADIENT OVER THE REGION WITH STRONG
SOUTHWEST WINDS DEVELOPING JUST ABOVE THE SURFACE. THESE WINDS
WILL BE BROUGHT DOWN AS GUSTS AND COULD REACH 30 TO 35 MPH AT
TIMES BEGINNING AROUND MIDDAY AND PERSISTING INTO THE EARLY
EVENING HOURS. A STRONG COLD FRONT WILL MOVE THROUGH LATE THIS
EVENING AND OVERNIGHT AND WINDS WILL QUICKLY VEER AROUND TO
NORTHWEST AND AN EXTENSION TO THE WIND ADVISORY WILL LIKELY BE
NEEDED ESPECIALLY FOR AREAS RIGHT ALONG THE SOUTHSHORE.

LAZ058>070-161800-
/O.NEW.KLIX.WI.Y.0004.150216T1800Z-150217T0300Z/
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX...
RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...
BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...
GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
346 AM CST MON FEB 16 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. 

* TIMING...GUSTY WINDS TO DEVELOP TODAY FROM AROUND NOON THROUGH AT
  LEAST THE EARLY EVENING HOURS. 

* WINDS...SOUTHWEST WINDS SUSTAINED 15 TO POSSIBLY 20 MPH BUT
  GUSTS COULD TOP OUT AROUND 35 MPH.

* IMPACTS...THE BIGGEST IMPACTS WILL BE TO HIGH PROFILE VEHICLES
  ON ELEVATED HIGHWAYS ALONG THE SOUTHSHORE. IN ADDITION NUMEROUS
  PARADES TODAY COULD HAVE IMPACTS DUE TO THE GUSTY NATURE OF THE
  WINDS...ESPECIALLY THE DOUBLE DECKER FLOATS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAB
3 follow-up statements
735 
WWUS74 KLIX 161704
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CST MON FEB 16 2015

...GUSTY WINDS TO DEVELOP LATER TODAY...

.LOW PRESSURE OVER NORTHEAST LOUISIANA WILL MOVE THROUGH THE
LOWER MISSISSIPPI VALLEY TODAY. THIS IS TIGHTENING THE PRESSURE
GRADIENT OVER THE REGION WITH STRONG SOUTHWEST WINDS DEVELOPING
JUST ABOVE THE SURFACE. THESE WINDS WILL BE BROUGHT DOWN AS GUSTS
AND COULD REACH 30 TO 35 MPH AT TIMES BEGINNING AROUND MIDDAY AND
PERSISTING INTO THE EARLY EVENING HOURS. A STRONG COLD FRONT WILL
MOVE THROUGH LATE THIS EVENING AND OVERNIGHT AND WINDS WILL
QUICKLY VEER AROUND TO NORTHWEST AND AN EXTENSION TO THE WIND
ADVISORY WILL LIKELY BE NEEDED ESPECIALLY FOR AREAS RIGHT ALONG
THE SOUTHSHORE.

LAZ058>070-170115-
/O.CON.KLIX.WI.Y.0004.150216T1800Z-150217T0300Z/
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX...
RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...
BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...
GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
1104 AM CST MON FEB 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...GUSTY WINDS TO DEVELOP TODAY FROM AROUND NOON THROUGH 
  AT LEAST THE EARLY EVENING HOURS. 

* WINDS...SOUTHWEST WINDS SUSTAINED NEAR 20 MPH BUT GUSTS COULD
  TOP OUT AROUND 35 MPH.

* IMPACTS...THE BIGGEST IMPACTS WILL BE TO HIGH PROFILE VEHICLES 
  ON ELEVATED HIGHWAYS ALONG THE SOUTHSHORE. IN ADDITION 
  NUMEROUS PARADES TODAY COULD HAVE IMPACTS DUE TO THE GUSTY 
  NATURE OF THE WINDS...ESPECIALLY THE DOUBLE DECKER FLOATS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
801 
WWUS74 KLIX 162208
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 PM CST MON FEB 16 2015

...GUSTY WINDS ACROSS THE AREA TONIGHT...

.LOW PRESSURE OVER ALABAMA WILL PULL A COLD FRONT THROUGH THE AREA
TONIGHT. THIS HAS TIGHTENED THE PRESSURE GRADIENT OVER THE REGION
WITH STRONG SOUTHWEST WINDS GUSTING TO 30 TO 35 MPH AT TIMES.
A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING AND OVERNIGHT
AND WINDS WILL QUICKLY VEER AROUND TO NORTHWEST WITH GUSTS AGAIN
TO 30 TO 35 MPH...ESPECIALLY DOWNWIND OF LAKE PONTCHARTRAIN. 

LAZ058>070-170615-
/O.EXT.KLIX.WI.Y.0004.000000T0000Z-150217T1200Z/
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX...
RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...
BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...
GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
408 PM CST MON FEB 16 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY...

* TIMING...GUSTY WINDS TO DEVELOP TODAY FROM AROUND NOON THROUGH 
  AT LEAST THE EARLY EVENING HOURS. 

* WINDS...SOUTHWEST WINDS SUSTAINED NEAR 20 MPH BUT GUSTS COULD
  TOP OUT AROUND 35 MPH. THE WINDS WILL SHIFT TO THE NORTHWEST
  THIS EVENING. 

* IMPACTS...THE BIGGEST IMPACTS WILL BE TO HIGH PROFILE VEHICLES
  ON ELEVATED HIGHWAYS ALONG THE SOUTHSHORE. IN ADDITION...PARADES
  COULD BE IMPACTED DUE TO THE GUSTY NATURE OF THE WINDS...ESPECIALLY
  HIGHER PROFILE FLOATS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
378 
WWUS74 KLIX 170332
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
932 PM CST MON FEB 16 2015

...GUSTY WINDS ACROSS THE AREA TONIGHT...

.LOW PRESSURE OVER ALABAMA HAS PULLED A COLD FRONT THROUGH THE
AREA THIS EVENING. THIS HAS TIGHTENED THE PRESSURE GRADIENT OVER THE
REGION WITH STRONG NORTHWEST WINDS GUSTING TO 30 TO 35 MPH AT
TIMES. THE STRONG WINDS WILL BE DOWNWIND OF LAKE PONTCHARTRAIN.

LAZ058>070-171145-
/O.CON.KLIX.WI.Y.0004.000000T0000Z-150217T1200Z/
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX...
RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...
BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...
GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
932 PM CST MON FEB 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* WINDS...NORTHWEST WINDS SUSTAINED AT 20 TO 25 MPH WITH GUSTS
  THAT COULD TOP OUT AROUND 35 MPH. 

* IMPACTS...THE BIGGEST IMPACTS WILL BE TO HIGH PROFILE VEHICLES
  ON ELEVATED HIGHWAYS ALONG THE SOUTHSHORE. IN ADDITION...
  PARADES COULD BE IMPACTED DUE TO THE GUSTY NATURE OF THE
  WINDS... ESPECIALLY HIGHER PROFILE FLOATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:37 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 16, 3:37 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 AM CST MON FEB 16 2015

.SHORT TERM...
COMPLEX WEATHER SYSTEM WILL IMPACT THE AREA OVER THE NEXT 24 TO 36
HOURS. SURFACE LOW HAS DEVELOPED OVER NORTHERN TEXAS...WITH COLD
FRONT EXTENDING WESTWARD INTO WEST TEXAS AND WARM FRONT EXTENDING
SOUTHEASTWARD INTO SOUTHEAST LOUISIANA. THIS SURFACE LOW WILL
DEEPEN AND MOVE RAPIDLY EAST/NORTHEASTWARD THROUGH THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON AND THIS EVENING...DRAGGING THE
COLD FRONT THROUGH THE AREA.

AHEAD OF THE FRONT...EXPECT ISOLATED TO SCATTERED SHOWERS MOVING
THROUGH THE AREA TODAY. WITH ENTIRE FORECAST AREA EXPECTED TO BE
IN THE WARM SECTOR...WILL MAINTAIN SLIGHT CHANCE OF THUNDER THIS
AFTERNOON...THOUGH INSTABILITY REMAINS VERY MARGINAL. ONE THING TO
BE AWARE OF HOWEVER...IS THAT WINDS ARE FORECAST TO BE FAIRLY
STRONG ABOVE THE SURFACE...AND ANY THUNDERSTORMS THAT DO DEVELOP
WILL HAVE SOME POTENTIAL TO MIX THOSE WINDS DOWN...PRODUCING GUSTS
IN THE 30 TO 40 MPH RANGE.

SPEAKING OF WINDS...PRESSURE GRADIENT REALLY TIGHTENS UP AS THE
LOW DEEPENS AND MOVES PAST THE AREA...AND WINDS THIS AFTERNOON
ARE FORECAST TO STRENGTHEN INTO THE 15 TO 20 MPH RANGE ACROSS MOST
OF THE AREA. STRONGER GUSTS ARE EXPECTED...ESPECIALLY ACROSS THE
SOUTH SHORE...WHERE A WIND ADVISORY WILL BE ISSUED FOR FREQUENT
HIGHER GUSTS OF 25 TO 30 MPH. THESE WINDS COULD BE HAZARDOUS FOR
ANY HIGH PROFILE VEHICLES AND MARDI GRAS FLOATS LINING UP AND/OR
ROLLING THIS AFTERNOON AND EVENING.

COLD FRONT PASSES THROUGH THE AREA THIS EVENING IN THE 00Z TO 06Z
TIME FRAME DEPENDING ON LOCATION WITH STRONG COLD AIR ADVECTION
SETTING IN BEHIND IT. THIS IS WHERE THE FORECAST GETS A LITTLE
TRICKY. FOR FAR NORTHERN ZONES...FORECAST SOUNDINGS IN ALL OF THE
MAJOR MODELS INDICATE THAT LOW LEVEL TEMPS WILL QUICKLY DROP BELOW
FREEZING BY 06Z AND SURFACE TEMPS DROP TO NEAR OR JUST BELOW
FREEZING IN THIS SAME AREA BY ABOUT 09Z. OFF THE SURFACE...A 7
DEGREE WARM NOSE EXISTS FROM 2500 TO 10KFT. IF...AND IT/S A PRETTY
BIG IF...ANY PRECIP REMAINS IN THAT AREA FROM 09Z TO 12Z...THERE
WOULD BE A WINDOW DURING WHICH TIME A RAIN AND FREEZING RAIN MIX
WOULD FALL. BIGGEST UNCERTAINTY AT THIS POINT IS WHEN THE PRECIP
WILL BE CUT OFF BEHIND THE FRONT. WITH DRY AIR COMING IN QUICKLY
BEHIND THE FRONT AS WELL...WILL CARRY ONLY A SLIGHT CHANCE OF
RAIN/FREEZING RAIN MIX FOR AREAS GENERALLY NORTH OF A LINE FROM
NEW ROADS TO FRANKLINTON DURING THE 09Z TO 12Z TIME FRAME. WITH
ONLY A SLIGHT CHANCE OF LINGERING PRECIP...AM NOT INCLINED TO
INCLUDE ANY ACTUAL QPF...SO AM ALSO NOT FORECASTING ANYTHING IN
THE WAY OF ICE ACCUMULATION. NEEDLESS TO SAY...WILL NEED TO
CONTINUE MONITORING THIS SITUATION CLOSELY AS IT UNFOLDS.

A FEW ISOLATED LIGHT RAIN SHOWERS COULD LINGER OVER EXTREME
SOUTHEAST LA AND THE MS COAST TUESDAY MORNING...BUT ALL PRECIP
SHOULD BE OUT OF THE AREA NO LATER THAN MIDDAY FAT TUESDAY. WITH
CONTINUED COLD AIR ADVECTION AND SOME DECENT CLOUD COVER FORECAST
TO STICK AROUND...TEMPS WILL STAY FAIRLY CHILLY EVEN DURING THE
AFTERNOON HOURS ON TUESDAY. HIGHS GENERALLY FORECAST IN THE 45 TO
50 DEGREE RANGE. WINDS BEHIND THE FRONT WILL ALSO BE A BIT
GUSTY...THOUGH NOT AS STRONG AS THE WINDS EXPECTED AHEAD OF THE
FRONT TODAY. LOOKS LIKE SUSTAINED WINDS IN THE 10 TO 15 MPH RANGE
CAN BE EXPECTED WITH GUSTS TO NEAR 20 MPH. THIS WON/T MEET WIND
ADVISORY CRITERIA...BUT COULD STILL HAVE SOME EFFECT ON HIGH
PROFILE VEHICLES AND MARDI GRAS FLOATS.

PRESSURE GRADIENT RELAXES TUESDAY EVENING AS HIGH PRESSURE BECOMES
MORE CENTERED NEAR THE AREA. LIGHT WINDS...LOW DEWPOINTS AND
CLEARING SKIES SHOULD ALLOW TEMPS TO FALL INTO THE UPPER 20S AND
LOWER 30S FOR NORTHERN AREAS AND MID TO UPPER 30S FOR SOUTHERN
AREAS TUESDAY NIGHT. HIGHS FORECAST TO REBOUND INTO THE LOW TO MID
50S WEDNESDAY...WHICH IS 10 TO 15 DEGREES BELOW NORMAL FOR THIS
TIME OF YEAR. REINFORCING FRONT PASSES THROUGH LATE WEDNESDAY TO
KEEP TEMPS WELL BELOW NORMAL FOR THURSDAY.

.LONG TERM...
HIGH PRESSURE QUICKLY SLIDES EASTWARD LATE THURSDAY/EARLY
FRIDAY...WHICH WILL ALLOW WINDS TO TURN TO THE SOUTHEAST. THIS
SHOULD RESULT IN OVERNIGHT LOWS OCCURRING RELATIVELY EARLY IN THE
NIGHT THURSDAY NIGHT BEFORE WARM ADVECTION BEGINS AND A SLIGHT
RISE IN TEMPERATURES OCCURS. HIGHS FRIDAY ARE FORECAST TO BE A
SOLID 10 TO 15 DEGREES HIGHER THAN THURSDAY...RISING INTO THE LOW
TO MID 60S MOST LOCATIONS.

WARMING TREND CONTINUES INTO THE WEEKEND AS A COLD FRONT
APPROACHES BUT DOESN/T QUITE PASS THROUGH THE REGION. THIS
STALLED BOUNDARY WILL LEAD TO A PERIOD OF UNSETTLED WEATHER WITH
CHANCE POPS EACH DAY THROUGH THE END OF THE FORECAST PERIOD
SUNDAY. TEMPS OVER THE WEEKEND WILL RUN ABOVE NORMAL...WITH LOWS
IN THE 50S AND A FEW LOCATIONS LIKELY TO SEE THE 70 DEGREE MARK
DURING THE AFTERNOON.

&&

.AVIATION...
MVFR AND EVEN TEMPO IFR CONDITIONS WILL PERSIST THROUGH MUCH OF
THE DAY. FIRST FOG WILL BE A PROBLEM AND THEN LOW CIGS WILL BE THE
ISSUE THROUGH MUCH OF THE DAY. RA WILL IMPACT ALL TERMINALS TODAY
AND OVERNIGHT.

&&

.MARINE...
ONSHORE WINDS SLOWLY INCREASING ACROSS THE REGION. SFC LOW
DEVELOPING OVER NWRN TX IS DEEPENING AND WILL MOVE ACROSS THE
ARKLATEX AND THROUGH THE LOWER MS RIVER VALLEY AND INTO THE SERN
CONUS TODAY AND TONIGHT. THE PRESSURE GRADIENT IS ALREADY TIGHTENING
AND BY SUNRISE MOST OF THE OPEN WATERS SHOULD HAVE NUMEROUS WIND
GUSTS ALREADY ABV 20 KTS. A COLD FRONT WILL MOVE INTO AND THROUGH
THE COASTAL WATERS OVERNIGHT AND GENERALLY THIS SHOULD LEAD
TEMPORARY REPRIEVE IN WINDS IT LIKELY WONT THIS TIME WITH SCY ADV
CONDITIONS LIKELY PERSISTING FROM AROUND SUNRISE TODAY THROUGH TUE
NIGHT. WINDS WILL BE STRONGEST TUE AND TUE NIGHT AS STRONG CAA LEADS
TO WINDS GUSTS WELL ABV 30KTS. WINDS WILL SLOWLY RELAX WED BUT THERE
IS STILL THE POSSIBILITY OF SCY CONDITIONS FOR THE OPEN WATERS
THROUGH MUCH OF WED AND WED NIGHT. HIGH PRESSURE SHOULD FINALLY BE
IN PLACE ENOUGH FOR WINDS TO BACK DOWN THU BUT THE SFC HIGH WILL
QUICKLY SHIFT EAST WITH MODERATE TO POSSIBLY STRONG ONSHORE WINDS
REDEVELOPING.

&&

.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...SWERV TO LEE CIRCLE FOR NOLA OHSEP SUPPORT
ACTIVATION...NONE
ACTIVITIES...SMALL CRAFT ADVISORY
             WIND ADVISORY
             NOLA OHSEP SUPPORT FOR MARDI GRAS

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  31  45  29 /  90  70  10  10
BTR  70  33  47  30 /  80  70  10  10
ASD  70  35  49  30 /  70  80  20  10
MSY  72  39  48  37 /  70  80  20  10
GPT  70  38  50  33 /  70  80  20  10
PQL  69  37  50  30 /  70  80  20  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM NOON MONDAY TO 9 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.

MS...NONE.

GM...SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

&&

AVIATION/MARINE...CAB
REST OF DISCUSSION...95/DM
Hazardous weather outlook, Feb 15, 3:45 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CST SUN FEB 15 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-161400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
345 PM CST SUN FEB 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING.
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED.

A COLD FRONTAL PASSAGE WILL RESULT IN WINDY CONDITIONS ON LAND
MONDAY NIGHT THROUGH WEDNESDAY MORNING. SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED TO DEVELOP MONDAY NIGHT AND PERSIST INTO
WEDNESDAY.

MUCH COLDER AIR WILL SURGE INTO THE AREA TUESDAY. THIS WILL SET THE
STAGE FOR A LIGHT FREEZE FOR AREAS MAINLY ALONG AND NORTH OF THE 10
AND 12 CORRIDOR WEDNESDAY AND THURSDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:33 AM CSTSmall Craft AdvisoryLIX3 days
Feb 16, 3:53 PM CSTSpecial Weather StatementLIXLivingston, Saint Helena, Tangipahoa, Washington82 min
Feb 16, 5:15 PM CSTSpecial Weather StatementLIXOrleans, Saint Charles, Saint James, Saint John the Baptist, Saint Tammany90 min

Nearby

Wind Advisories in Louisiana, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.